Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Grand Rapids, MI

April 22, 2011Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 22, 2011, 10:23 PM EDT for Ottawa County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 10:23 PM EDT (02:23 UTC)
Expired
Apr 22, 2011, 10:56 PM EDT
In force
33 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 41 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 10:34 PM EDTHAIL 0.73 W Holland, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS53 KGRR 230223
SVRGRR
MIC139-230315-
/O.NEW.KGRR.SV.W.0008.110423T0223Z-110423T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1115 PM EDT

* AT 1021 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR HOLLAND..AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLLAND...            HUDSONVILLE...        HOLLAND STATE PARK...
  LAKE MACATAWA...      OLIVE CENTER...       DRENTHE...
  BAUER...              JAMESTOWN...          JENISON...
  MARNE...              EASTMANVILLE...       LAMONT...
  ALLENDALE...          ZEELAND...            TALLMADGE...
  GRAND VALLEY...       NORTH BLENDON...      WEST OLIVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4288 8622 4313 8579 4277 8578 4277 8621
TIME...MOT...LOC 0223Z 248DEG 46KT 4280 8613
WIND...HAIL 60MPH 1.00IN

$$

DUKE
2 follow-up statements
731 
WWUS53 KGRR 230238
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT FRI APR 22 2011

MIC139-230315-
/O.CON.KGRR.SV.W.0008.000000T0000Z-110423T0315Z/
OTTAWA MI-
1038 PM EDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY 
UNTIL 1115 PM EDT...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF HUDSONVILLE...MOVING EAST NORTHEAST AT 50 MPH.

IN ADDITION DIME SIZED HAIL WAS REPORTED AT 1034 PM IN HOLLAND WITH 
THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  HOLLAND...            HUDSONVILLE...        HOLLAND STATE PARK...
  LAKE MACATAWA...      DRENTHE...            BAUER...
  JAMESTOWN...          JENISON...            ZEELAND...
  TALLMADGE...          GRAND VALLEY...       NORTH BLENDON...
  CRISP...              BORCULO...            SOUTH BLENDON...
  ROSABELLE BEACH...    NEW HOLLAND...        BEAVERDAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4286 8622 4301 8580 4277 8578 4277 8621
TIME...MOT...LOC 0237Z 247DEG 41KT 4287 8589
WIND...HAIL 60MPH 1.00IN

$$

LAURENS
105 
WWUS53 KGRR 230256
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 PM EDT FRI APR 22 2011

MIC139-230306-
/O.CAN.KGRR.SV.W.0008.000000T0000Z-110423T0315Z/
OTTAWA MI-
1056 PM EDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4286 8622 4301 8580 4277 8578 4277 8621
TIME...MOT...LOC 0256Z 247DEG 41KT 4278 8552

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:15 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 22, 8:15 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT FRI APR 22 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(330 PM EDT FRI APR 22 2011)
A SERIES OF LOW PRESSURE SYSTEMS WILL TRACK NORTHEAST THROUGH THE
GREAT LAKES REGION INTO NEXT WEEK LEADING TO UNSETTLED WEATHER.
RAINFALL COULD BE HEAVY AT TIMES.  UNSEASONABLY COOL WEATHER WILL BE
IN PLACE THROUGH SATURDAY BUT A MODERATING TREND WILL TRY TO DEVELOP
STARTING WITH SUNDAY.  HIGH PRESSURE WILL GRADUALLY PUSH THE RAIN
SOUTHEAST OF THE REGION FOR THE END OF THE WEEK.

&&

.SHORT TERM...(330 PM EDT FRI APR 22 2011)
(TONIGHT THROUGH SUNDAY NIGHT)

THE MAIN CHALLENGE DEALS WITH THE  AMOUNT OF RAIN FOR TONIGHT.

THE THUNDERSTORM COMPLEX TRACKING THROUGH ILLINOIS CONTINUES TO
MARCH EAST..MOSTLY MISSING MI.  FURTHER UPSTREAM IN MO AND IA...ANY
CONVECTION HAS BEEN SLOW TO DEVELOP.  SATELLITE IMAGERY SHOWS A
BAROCLINIC LEAF PATTERN DEVELOPING OVER MO AND KS WITH COOLING CLOUD
TOPS.  MOISTURE IS DEEP THERE WI WATER VAPOR IMAGERY SHOWING THIS.
MODELS SHOW ELEVATED INSTABILITY IN PLACE.  SO THUNDERSTORMS SHOULD
REDEVELOP IN MO AND IL OVER THE NEXT COUPLE OF HOURS.  THEY WILL
THEN MOVE QUICKLY IN SOUTH LOWER MI LATE THIS AFTERNOON AND
EVENING.  BY 06Z NEARLY ALL OF THE DEEP MOISTURE IS GONE...THUS THE
RAIN SHOULD WIND DOWN QUICKLY THEN.  GIVEN THE SHORT DURATION AND
SOME UNCERTAINTY OF THE COVERAGE WILL NOT GO WITH A WATCH.

CONSIDERABLE UNCERTAINTY AS FAR AS HOW FAR NORTH THE RAIN WILL GO
SUNDAY INTO SUNDAY NIGHT.  THE BEST NORTHWARD PUSH OF THE FRONTAL
ZONE IS SUN NIGHT AS A STRONGER UPPER WAVE DEPARTS THE SOUTHERN
ROCKIES.  THE UPPER FLOW BACKS...DRAWING THE DEEPER MOISTURE INTO
LOWER MI.

&&

.LONG TERM...(330 PM EDT FRI APR 22 2011)
(MONDAY THROUGH FRIDAY)
A SERIES OF STRONG WAVES WILL MOVE EAST OFF THE PACIFIC AND DIG A
LARGE TROUGH OVER THE WRN US NEXT WEEK. THIS TROUGH WILL MOVE EAST
THROUGH THE WEEK AND PRODUCE BELOW AVERAGE TEMPS FOR MUCH OF THE
WEEK.

THE WARMEST DAY WILL BE TUESDAY WHEN TEMPS RISE INTO THE 70S AHEAD
OF A LOW THAT TAKES A FAMILIAR STORM TRACK ACROSS NRN ILLINOIS AND
CENTRAL LOWER MI. THIS HAS BEEN THE FAVORED TRACK OF LATE AND THE
MEDIUM RANGE MODELS CONTINUE THE TREND. THAT MEANS A LARGE PART OF
THE CWA WILL LIKELY GET INTO THE WARM SECTOR MONDAY NIGHT/TUESDAY.
TSRA IS LIKELY DURING THIS TIME FRAME AND IT/S POSSIBLE THAT A FEW
OF THE STORMS COULD BE ON THE STRONG/SVR SIDE ESPECIALLY ACROSS THE
SRN CWA TUESDAY WHERE SHEAR VALUES BRIEFLY CLIMB ABOVE 60 KTS EARLY
TUESDAY.

AS THAT STORMS EXITS THE REGION ANOTHER WILL BE QUICKLY ON IT/S
HEELS AND RIDE NORTHEAST ALONG THE TRAILING FRONT. GIVEN THAT THE
COLD FRONT WILL HAVE ALREADY PASSED THROUGH THE TRAILING LOW SHOULD
PASS SOUTH OF THE CWA BUT CLOSE ENOUGH TO PRODUCE SHOWERS. MOST OF
THE STORMS WILL BE WELL SOUTH OF THE CWA WEDNESDAY.

WE SHOULD BEGIN TO DRY OUT BY LATE IN THE WEEK...BUT OVERALL THIS IS
A WET PATTERN.

&&

.AVIATION...(815 PM EDT FRI APR 22 2011)
A GOOD CHANCE FOR SHOWERS EXISTS AT ALL THE TAF SITES DURING THE
NEXT 6-8 HOURS AS A TROUGH SHIFTS EASTWARD THROUGH THE REGION. SOME
INSTABILITY IS IN PLACE...SO THUNDERSTORMS ARE EXPECTED AS WELL. THE
THUNDERSTORMS WILL BE SCATTERED IN NATURE THOUGH...SO DID NOT
INCLUDE THEM IN ANY ONE TAF...BUT INSTEAD USED VCTS WORDING. THE
PRECIPITATION SHOULD END FROM WEST TO EAST DURING THE MIDNIGHT TO
300AM TIME FRAME...WITH DRY CONDITIONS EXPECTED FOR THE MOST PART
DURING THE REMAINDER OF THE TAF PERIOD.

CEILINGS HAVE ALREADY FALLING INTO THE IFR CATEGORY WITH LITTLE IN
THE WAY OF IMPROVEMENT EXPECTED TONIGHT. CEILINGS BY 03Z THIS
EVENING SHOULD BE IFR AT ALL TAF SITES...WITH THE TREND GOING TOWARD
LIFR. SOME DRIZZLE AND FOG ARE POSSIBLE OVERNIGHT AS WELL WITH THE
LOW CEILINGS.

A RATHER ABRUPT IMPROVEMENT WILL TAKE PLACE SATURDAY MORNING WITH
CONDITIONS TRENDING TOWARD VFR RAPIDLY BETWEEN 11Z AND 14Z. VFR
THEREAFTER THROUGH 00Z.

&&

.MARINE...(330 PM EDT FRI APR 22 2011)
THE WINDS AND WAVES WILL REMAIN ELEVATED TONIGHT INTO SATURDAY
MORNING AS THE STORM TRACKS THROUGH THE REGION.  MIXING HEIGHTS
SUGGEST OVER 20 KNOTS IS POSSIBLE.  THIS WILL LEAD TO HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT.

&&

.HYDROLOGY...(330 PM EDT FRI APR 22 2011)
WITH THE PRECIPITATION GENERALLY DIMINISHING AT 19Z...SOMEWHAT OF  A
REDUCED RISK FOR FLOODING TONIGHT.  IN ADDITION THE WAVE THAT
PRODUCES THIS RAIN WILL BE FAST MOVING SO THE DURATION WILL BE
DIMINISHED.  STILL ELEVATED INSTABILITY IS SHOWN TO ARRIVE THIS
EVENING AS THE WAVE COMES THROUGH.  THUS THUNDERSTORMS SHOULD FORM
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.  AT THIS POINT NO WATCH
DESPITE WET CONDITIONS IN PLACE.

A BREAK IN THE RAIN FOR SATURDAY INTO SUNDAY BUT SOUTHERN COUNTIES
COULD SEE STEADIER RAIN TRYING TO MOVE IN FROM THE SOUTH SUNDAY INTO
SUNDAY NIGHT.

ADDITIONAL HEAVY RAIN IS FORECASTED FOR THE MIDDLE PART OF NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT FOR THE ENTIRE NEARSHORE THROUGH
     18Z SAT.

&&

SYNOPSIS:    MJS
SHORT TERM:  MJS
LONG TERM:   93
AVIATION:    DUKE
MARINE:      MJS
HYDROLOGY:   MJS
Hazardous weather outlook, Apr 22, 10:50 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 AM EDT FRI APR 22 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1050 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE IN FROM THE SOUTH THROUGH THE AFTERNOON AND
EVENING.  LOCALLY HEAVY RAINFALL IS EXPECTED ALONG WITH OCCASIONAL
CLOUD TO GROUND LIGHTNING.  GIVEN THE SATURATED SOILS IN PLACE...AN
ELEVATED RISK FOR MINOR FLOODING EXIST.  STRONGER STORMS COULD
CONTAIN SMALL HAIL.  AFTER MIDNIGHT THE RAIN WILL TAPER OFF FROM
WEST TO EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A  RISK FOR SEVERAL ROUNDS OF HEAVY RAIN EXISTS FOR MONDAY INTO
WEDNESDAY. IMPACTS FROM FLOODING COULD OCCUR.

AN INCREASED RISK FOR SEVERE WEATHER EXIST FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NEXT TUESDAY.

LMZ844>849-230930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1050 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.
THUNDERSTORMS ARE EXPECTED BEGINNING THIS AFTERNOON AND CONTINUING
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WINDS AND WAVES WILL PERSIST INTO SATURDAY AFTERNOON.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL EXIST FOR EARLY NEXT
WEEK ALONG WITH OCCASIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NEXT TUESDAY.

WDM MJS

In the hours before

Special weather statement, Apr 22, 9:07 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EDT FRI APR 22 2011

MIZ064-071-072-230145-
ALLEGAN-KALAMAZOO-VAN BUREN-
907 PM EDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH HAVEN...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LACOTA...             BREEDSVILLE...        BANGOR...
  GRAND JUNCTION...     GLENDALE...           PULLMAN...
  GOBLES...             BLOOMINGDALE...       PAW PAW...
  KENDALL...            ALLEGAN...            OSHTEMO...
  ALAMO...              KALAMAZOO...          SHELBYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4246 8626 4256 8624 4272 8555 4221 8555
      4222 8623 4224 8623 4224 8637
TIME...MOT...LOC 0106Z 254DEG 49KT 4240 8630

DUKE
Local storm report, Apr 22, 9:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             GRAND JUNCTION          42.40N 86.07W
04/22/2011  M0.50 INCH       VAN BUREN          MI   TRAINED SPOTTER

&&

RSUTTLE
Local storm report, Apr 22, 9:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             ALLEGAN                 42.53N 85.86W
04/22/2011  M0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

            HAIL COVERED DECK.

&&

RSUTTLE
Special weather statement, Apr 22, 9:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 PM EDT FRI APR 22 2011

MIZ064-065-071-072-230215-
ALLEGAN-BARRY-KALAMAZOO-VAN BUREN-
941 PM EDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ALLEGAN...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MARTIN...             OTSEGO...             PLAINWELL...
  BRADLEY...            SHELBYVILLE...        GALESBURG...
  RICHLAND...           ORANGEVILLE...        AUGUSTA...
  HICKORY CORNERS...    DELTON...             MIDDLEVILLE...
  IRVING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4277 8531 4228 8531 4231 8600 4255 8604
TIME...MOT...LOC 0141Z 256DEG 44KT 4245 8580

DUKE
Special weather statement, Apr 22, 10:15 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT FRI APR 22 2011

MIZ058-059-065-066-230315-
BARRY-CLINTON-EATON-IONIA-
1015 PM EDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF HASTINGS...MOVING EAST AT 50
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BELLEVUE...           WOODLAND...           NASHVILLE...
  KALAMO...             OLIVET...             VERMONTVILLE...
  SUNFIELD...           BROOKFIELD...         MULLIKEN...
  CHARLOTTE...          POTTERVILLE...        EAGLE...
  DIMONDALE...          EATON RAPIDS...       GRAND LEDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4268 8550 4294 8461 4244 8461 4242 8512
      4242 8548
TIME...MOT...LOC 0215Z 254DEG 47KT 4260 8520

DUKE
Special weather statement, Apr 22, 10:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EDT FRI APR 22 2011

MIZ056-064-230300-
ALLEGAN-OTTAWA-
1018 PM EDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HOLLAND...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HOLLAND...            HOLLAND TULIP ARPT... HAMILTON...
  OLIVE CENTER...       ZEELAND...            DRENTHE...
  BURNIPS...            BAUER...              JAMESTOWN...
  HUDSONVILLE...        JENISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4270 8621 4287 8622 4301 8580 4265 8580
      4265 8623
TIME...MOT...LOC 0218Z 248DEG 46KT 4277 8621

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:07 PM EDTSpecial Weather StatementGRRAllegan, Van Buren38 min
Apr 22, 9:41 PM EDTSpecial Weather StatementGRRBarry34 min
Apr 22, 10:15 PM EDTSpecial Weather StatementGRRBarry, Eaton60 min
Apr 22, 10:18 PM EDTSpecial Weather StatementGRROttawa42 min
Apr 22, 10:43 PM EDTSpecial Weather StatementGRRKent47 min
Apr 22, 11:14 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 11 more61 min
Apr 23, 12:24 AM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.